MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER
Catalog Number M001468080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during a procedure the guidewire broke outside the patient.No consequences to the patient were reported.No further information is available.
 
Additional Manufacturer Narrative
Correction: product available to stryker - corrected.The device history record review confirms that the device met all material, assembly and performance specifications.Visual inspection of the returned device found that the guidewire was received in two fragments: the proximal fragment was measured to be 82.3cm in length and the distal fragment was 121.5cm in length.Magnified examination of the fracture site showed the core wire was fractured.The guidewire was bent at the fractures site.From the condition of the guidewire at the fracture site, it appears that the guidewire was bent first and then separated.The guidewire was bent just proximal to the fracture site and on its distal section.The guidewire polytetrafluoroethylene (ptfe) coating was scrapped off very close to the fracture site.The guidewire hydrophilic coating was present on the guidewire and met visual specifications.The bending and fracture on the guidewire appeared to be due to excessive manipulation.Analysis of the device found that the device was bent along the length and close to the fracture site.The bending, fracture, and ptfe scraping appeared to be caused by excessive manipulation.Examination of the separation site showed that the guidewire was bent first and then separated, suggesting the separation occurred from bending overload.Because the reported and analyzed issues appeared to occur from handling without direct patient contact during the procedure, a probable assignable cause of handling damage was assigned.
 
Event or Problem Description

Brand Name
TRANSEND EX 014/205 PLATINUM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key5853949
Report Number3004859241-2016-00008
Device Sequence Number13759958
Product Code DQX
UDI-Device Identifier08714729326267
UDI-Public(01)08714729326267(17)171123(10)18669896
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K971254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2017
Device Catalogue NumberM001468080
Device Lot Number18669896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/08/2016
Supplement Report FDA Received Date10/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1